05/12/08 #8 - Long-term use of Zonegran? Rash from lithium?

Ask the Clinician Health Pro
  • Full Question:
    I have been a migraine suffer since my teenage years. I am now 49. I have been on Zonegran 200 mg. nightly for 10 months I am now off of it. Now I have been put on Lithium 300 mg. nightly. I was told that I couldn't stay on Zonegran long term, but it works so well. Do you why it can't be used long term? And I have developed a rash since taking Lithium and can't get my doctor to call me back and talk to me to see if it might be the Lithium causing the rash. Do you know if Lithium can cause an itchy rash? Thanks Lisa.
     

     

     

    Answer:

     

    Dear Lisa;

     

    I have no reason to think that Zonegran cannot be used long-term. I had the first information in the world’s literature on using it for migraines and headaches and have had patients on it for as long as it has been on the market. So, I’m confused. I personally hate lithium and never use it. I feel it is a very problematic medicine with a lot of side effects and lots of need to monitor laboratories. Certainly, I have seen rashes due to lithium. I sincerely hope you’ll seek out a migraine and headache expert for better advice.

    Add This Infographic to Your Website or Blog With This Code:

     

    Good luck,
    John Claude Krusz and Teri Robert

     

    If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.

     

    Another good source of information and support is our forum. To post to the forum, you'll need to register, even if you're already registered on the main section of our site. You can use the same email address and password for both registrations.

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

     

    © Teri Robert and J.C. Krusz, 2008.

    Last updated April 27, 2008.

     

     migraines

Published On: April 28, 2008